Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is numbness in the eye normal after a stroke?

Answered by
Dr.
Dr. Kampana

General & Family Physician

Practicing since :2011

Answered : 680 Questions

default
Posted on Thu, 23 Mar 2017 in Internal Doctor Category
Question: Two years back I had stroke, no major impacts... off late, while sleeping at night, i feel like my right eye part is feeling numbness for a second or so... so i checked with doctor ... she took mra and mrv scan other day...and told me that there is no new findings other than for all the old multiple bleeding during the first stroke.
Is it normal for stroke experienced person to have this
doctor
Answered by Dr. Kampana 4 hours later
Brief Answer:
Visit your neurologist, Get Vitamin B12 and thyroid levels checked.

Detailed Answer:
Hi,

Thanks for your query.

I understand your concern. There are various causes for eye numbness like Diabetes, Peripheral neuropathy, Sensory nerve trauma, Conjunctivitis, Sensory nerve compression, Cold, Cerebrovascular accident (stroke) or Eye injury.

Yes as you have a previous history of stroke and also presence of multiple old bleeds, these can have long term effects on the nerves and cause numbness.

Other causes like Vitamin B12 deficiency or thyroid disorders can also present with above symptoms.

I would suggest you to visit your neurologist for an MRI or EEG for detailed examination, better diagnosis and treatment. You should get your vitamin B12 and thyroid levels checked as well.

I hope this answered your query.

With regards,
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kampana 17 minutes later
Hi
6 months back i had checked Thyroid and it was normal.
I was also taking multivitamin tablets till two months before.
Does this will have any negative impacts further
doctor
Answered by Dr. Kampana 10 minutes later
Brief Answer:
No negative effects. Get vitamin B12 level checked.

Detailed Answer:
Hi again,

No taking multivitamin tablets will not have a negative impact. As your thyroid levels are normal then there is nothing to worry.

I would suggest you to get Vitamin B12 test to ensure normal levels and visit your neurologist.

I hope this answered your query.

With regards,
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Kampana 1 minute later
Ok, thank you
doctor
Answered by Dr. Kampana 0 minute later
Brief Answer:
Welcome.

Detailed Answer:
Hi,

You are welcome.

With regards,
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Peripheral neuropathy

doctor1 MD

Hi I am a 33 yr old male; I had an attack of vertigo almost three weeks back. I went to ER where they said it s Vestibular neuritis and I was put on 8mg Serc and 5mg Stematil. I took the meds for 5 days and was apparently fine. On the 8th day had this nausea with a little wobbly feeling; consulted a local doc and he started me on 16mg Serc for 5 days. The moment I took 16mg my head had this fullness feeling and my head was almost always wobbly. 5 days after I went to Neurology and they said my neurological exam was fine but I should take 5mg stem and 8mg serc for 7 days. The next day I consulted an ENT Surgeon and he said it s Viral Labyrinthitis and that I should be fine by the end of the present medicinal course. But even though I am taking the meds, my head still feels wobbly and have this occasional nauseated feeling. I am very concerned as I have to travel in a month and my symptoms does not seem to be getting any better. An advice is much appreciated.

doctor1 MD

I have had neuropathy for a few years now. My feet are red and swollen and hurt like hell. Recently i have noticed my skin is tan. haven t seen any sun at all this year. Normally im pretty white until i get a month in the sun. Its all over my body. My face, arms, legs, Its like i ve been tanning a few times. I dont think im a new bread of humans that can self tan. Its noticeablettr enough to where my friends that are always darker than me .....aren t

doctor1 MD

HELLO. HERE ARE MY SYMPTOMS. I HAVE FYBROMYALGIA, CHRONIC FATIGUE SYNDROME AND MIGRAINES. RECENTLY AN OPTOMETRIST WAS CONCERNED I HAD OPTIC NEURITIS. SHE THOUGHT I COULD HAVE MS. I SAW AN OPTHALMALAGIST AND HE STATED NO ALTHOUGH HE MEASURED MY OPTIC NERVE AND I HAVE TO RETURN IN 3 MONTHS. IN THE PAST FEW DAYS, NEW SYMPTOMS HAVE DEVELOPED OF FACIAL NUMBNESS, BLURRED VISION AND MY LEGS ACHE CONSTANTLY. I SEEM TO SAY THE WRONG WORDS AT TIMES AND MY GAIT IS OFF SLIGHTLY (I DON T WALK STRAIGHT). I ALSO FORGOT TO MENTION I HAVE TMJ.

doctor1 MD

I have been told I have neuropathy in my feet from the RA which is quite painful at times. I take Plaquenil for the RA and Gabapentin for the neuropathy. However, my greatest problem is my left knee. I developed a cyst behind it and it has been drained once so far. I am finding more and more that the pain and swelling in the knee is getting worse. If I sit for more than a half hour at a time, the knee starts to lock. I wear a brace when it is very painful and stiff. Is there anything else I can do?

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

Last night I had a sharp burning pain on the front of my lower leg. It passed and I went to bed. Today I woke up with the same pain but not as sharp but it seems to be spreading up to my knee. I feel extremely and unusually tired and weak. Could...